MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF4040C150TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 11/18/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
The main component of the system.Other relevant devices are: (b)(4), s/n: (b)(4); use by date: (b)(6) 2019; upn # (b)(4).The main component of the system.Other relevant devices are: (b)(4), s/n: (b)(4); use by date: (b)(6) 2018; upn # (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant captivia stent graft system was implanted in a patient for the emergent endovascular treatment of a ruptured 36mm diameter thoracic aortic aneurysm.A valiant captivia 36x36x200 stent graft was placed proximally and a 40x40x200 was placed distally.However, it was reported that, during delivery of a third valiant captivia (40x40x150), the patient lost a-line pressure.The physician then removed the 40x40x150 without attempting deployment, and placed a reliant balloon in the thoracic aorta to occlude blood flow.Despite attempts to resuscitate, the patient died.Per the physician, the cause of the event was anatomical due to the rupture of the tortuous thoracic aorta.No other clinical sequelae were reported.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7085954
Report Number2953200-2017-01930
Device Sequence Number19147415
Product Code MIH
UDI-Device Identifier00643169346949
UDI-Public00643169346949
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/17/2018
Device Model NumberVAMF4040C150TU
Device Catalogue NumberVAMF4040C150TU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2017
Initial Report FDA Received Date12/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age67 YR